Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Feb 23, 2007, 3:26 PM CST for Humboldt County, Webster County, Iowa. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2007, 3:26 PM CST (21:26 UTC)
- Expired
- Feb 23, 2007, 3:45 PM CST
- In force
- 19 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Humboldt County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 232125 SVRDMX IAC091-187-232200- /O.NEW.KDMX.SV.W.0001.070223T2126Z-070223T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 326 PM CST FRI FEB 23 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA... NORTHERN WEBSTER COUNTY IN CENTRAL IOWA... * UNTIL 400 PM CST * AT 321 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF FORT DODGE...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN HUMBOLDT AND NORTHERN WEBSTER COUNTIES...INCLUDING THE TOWNS OF BADGER...THOR...HARDY AND RENWICK. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4261 9428 4251 9399 4284 9398 4287 9422 $$ DONAVON
1 follow-up statement
000 WWUS53 KDMX 232145 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CST FRI FEB 23 2007 IAC091-187-232154- /O.CAN.KDMX.SV.W.0001.000000T0000Z-070223T2200Z/ WEBSTER IA-HUMBOLDT IA- 344 PM CST FRI FEB 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUMBOLDT AND NORTHERN WEBSTER COUNTIES HAS BEEN CANCELLED... AT 343 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4261 9428 4251 9399 4284 9398 4287 9422 $$ DONAVON/MOYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:46 AM CST, 11 hours 40 minutes earlier.
Area forecast discussion, Feb 23, 3:46 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 346 AM CST FRI FEB 23 2007 .DISCUSSION... MAJOR STORM SYSTEM TAKING SHAPE THIS MRNG WITH MOST OF THE MAJOR MDLS COMING CLOSER TOGETHER WITH SOLNS. FOR THE MOST PART, WENT ALONG WITH MASS FIELDS OF OF THE GFS AND JUST TOOK INTO ACCOUNT THE OTR SOLNS. ALL SIGNS POINT A MAJOR EVENT EVEN WITH THE POTENTIAL PROB. SLOWED DOWN THE CHNG OVR TO SNOW A LTL FROM THE GFS BASED ON GEM/ECMWF SOLNS. NOT THAT IT WILL MAKE A LOT OF DIF IN THE SCHEME OF THINGS. POTENTIAL DRY SLOT WILL BE OF CONCERN, EXPECIALLY IF GEM VERIFIES COMPLETELY. TIMING IS CONSISTENT AND WENT AHD AND ISSUED THE PREVIOUS WATCH AREA AS A WINTER STORM WARNING AND PUT OUT A WATCH FOR SAT NGT AND SUN FOR SWRN INTO CNTRL IA. WITH THE NRN WATCH, PROB WILL BE MULTIFOLD WITH FZRN AND PL DURING THE INITIAL STAGES, THEN +SN LATER. EXPECT A DEFENT BAND OF .25+ ICE ACCUMS ALNG THE SRN EDGE WITH MXD ZR/PL/SN TO THE N. EVENTUAL AMTS OVER A FOOT OVR NERN PART OF THE CWA. RN/SN CHNG OVR WILL LIKELY BE QUICK IN THE NEW WATCH AREA LATE SAT AFTN INTO THE EVE WITH HEAVIEST SNOW LKLY IN THE DEF ZONE SAT NGT INTO VERY ERY SUN. INTRODUCED THUNDER IN THE SRN THIRD OF THE CWA LATER FRI NGT THRU SAT. DECENT TQS MOVING INTO THE REGION WITH SOURCE OF -6 SHOWALTER INDICES TO THE W AND SUB-ZERO TO THE S. PLENTY OF ISENT ASCENT WITH HUGE BULLSEYE OF THETA-E ADVN MOVG INTO THE STATE ON 60 KT LLJ. SYS WILL BE SLOW TO MOVE OUT WITH H5 LOW MAKING A QUICK FUJIWARA LOOP ARND HIGHER LVL LOW SUN. MAIN PCPN WILL BE OVR BY MIDDAY SUN, BUT LIGHTER SNWS WL CONT. NO SIG CHNGS TO FCST BYND SUN NGT TIMEFRAME AS IT LOOKS ON TRACK. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR ADAIR-AUDUBON-BOONE-CARROLL-CASS-CRAWFORD-DALLAS-GREENE- GUTHRIE-JASPER-POLK-POWESHIEK-STORY. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN- GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. &&
Hazardous weather outlook, Feb 23, 9:22 AM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 922 AM CST FRI FEB 23 2007 IAZ004>007-015>017-023>028-033>039-049-050-241515- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 922 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PORTION OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW WILL DEVELOP TONIGHT. AN ICE ACCRETION OF BETWEEN A QUARTER TO ONE HALF INCH IS POSSIBLE. SNOW ACCUMULATIONS ARE EXPECTED TO BE MINOR TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH SUNDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW WILL CHANGE TO ALL SNOW DURING THE AFTERNOON SATURDAY WITH A ONE TO TWO TENTH INCH ACCRETION OF ICE POSSIBLE. SNOW WILL CONTINUE SATURDAY NIGHT INTO SUNDAY WITH AN ACCUMULATION OF 7 TO 13 INCHES EXPECTED. ADDITIONALLY...STRONG NORTHEAST WINDS WILL DEVELOP CAUSING BLOWING AND DRIFTING SNOW SATURDAY NIGHT AND SUNDAY AND MAY POSE A SIGNIFICANT HAZARD IF ICE IS STILL ON POWER LINES AND TREES. A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH SUNDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 2 PM. SPOTTER ACTIVATION IS NOT EXPECTED BUT WITH THE FORECAST OF SIGNIFICANT ICING AND SNOW...REPORTS OF SNOW OR ICE ACCUMULATION WILL BE APPRECIATED. IAZ044>048-057>062-070-071-241515- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR- 922 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE BY LATE TONIGHT SOUTHWEST OF A DENNISON TO DES MOINES LINE. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTHWEST OF A DENNISON TO DES MOINES LINE THROUGH MID AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HEAVY RAINFALL IS POSSIBLE WITH AMOUNTS EXCEEDING AN INCH. SOME RIVERS MAY REACH OR EXCEED FLOOD STAGE BY EARLY NEXT WEEK. IN ADDITION...RAIN WILL CHANGE TO SNOW BY LATE SATURDAY AFTERNOON OR EVENING WITH HEAVY SNOWFALL POSSIBLE SATURDAY NIGHT INTO SUNDAY. AN ACCUMULATION OF 5 TO 8 INCHES IS LIKELY BY MIDDAY SUNDAY. STRONG NORTHEAST TO NORTH WIND WILL DEVELOP CAUSING SOME BLOWING AND DRIFTING OF SNOW SATURDAY NIGHT AND SUNDAY. A WINTER STORM WATCH IS IN EFFECT FOR THE AREA THROUGH SUNDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 2 PM. SPOTTER ACTIVATION IS NOT EXPECTED BUT WITH THE FORECAST OF SIGNIFICANT SNOW ACCUMULATION...REPORTS OF SNOW OR ICE ACCUMULATION WILL BE APPRECIATED. IAZ072>075-081>086-092>097-241515- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 922 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PORTION OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE BY LATER TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY. SEVERE WEATHER IS NOT EXPECTED. HEAVY RAINFALL IS POSSIBLE WITH AMOUNTS EXCEEDING AN INCH. SOME RIVERS MAY REACH OR EXCEED FLOOD STAGE BY EARLY NEXT WEEK. SNOW WILL DEVELOP SATURDAY NIGHT AND CONTINUE INTO SUNDAY WITH THE POTENTIAL FOR LIGHT TO MODERATE SNOWFALL ACCUMULATIONS. STRONG NORTHEAST TO NORTH WINDS WILL DEVELOP CAUSING MINOR BLOWING AND DRIFTING OF SNOW SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 2 PM. SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF SNOW OR ICE ACCUMULATION WILL BE APPRECIATED. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:44 AM CST | Winter Storm Watch | DMX | Adair, Audubon, Boone, Carroll, Cass, Crawford and 7 more | 24 hr |
| Feb 23, 3:44 AM CST | Winter Storm Warning | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 37 more | 62 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.